International Journal of Mathematics and Mathematical Sciences
Volume 21 (1998), Issue 2, Pages 307-314

Fractal multiwavelets related to the cantor dyadic group

W. Christopher Lang

Department of Mathematics, Indiana University Southeast, New Albany 47150, IN, USA

Received 19 August 1996; Revised 5 February 1997

Copyright © 1998 W. Christopher Lang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Orthogonal wavelets on the Cantor dyadic group are identified with multiwavelets on the real line consisting of piecewise fractal functions. A tree algorithm for analysis using these wavelets is described. Multiwavelet systems with algorithms of similar structure include certain orthogonal compactly supported multiwavelets in the linear double-knot spline space S1,2.